Botox on my chin and now I have a strange shape when I say "F" or "P" words. Can this be corrected before it wears off? (Photo)

I got 4cc's of Botox to my chin to reduce the "crinkling" and a day later I have the most unnatural protrusion that has stumped the whole medical office. What happened?!? Can this be corrected instead of just waiting for the Botox to wear off? They said for me to wait 2 weeks to see any change and effect. This result happened the day after trmt and has not changed after 4 days. It looks like I'm growing a new nose on my chin when I use any word starting with an "F" or "P"..... f*@k :/

Doctor Answers 9

Botox in chin

There is no way you had 4 cc Botox so I am not sure of the dose but there will be some beneficial changes over the next few days as it takes time. if you still are uneven you can have injection of Botox in area that is needed to correct. Be sure you are seeing a board certified dermatologist or plastic surgeon


Nashville Dermatologist
5.0 out of 5 stars 4 reviews

Needs some more time

Your Botox dosing is still developing and it will take 10 days to two weeks to sort out.
Possibly your injector could review injection sites and dosing.
You may need some more Botox for residual active muscles that were not weakened with the first injections.

Keith Denkler, MD
Marin Plastic Surgeon
5.0 out of 5 stars 18 reviews

Botox on my chin and now I have a strange shape when I say "F" or "P" words. Can this be corrected before it wears off?

Thank you for your question. It appears as though you have a muscle pulling your chin upwards when you say certain words. It would be indicated to visit a skillful injector to have additional Botox injected to relax that muscle and decrease the bulge. 

All the best, 

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 457 reviews

Botox in Chin

It does appear that the Botox in your chin has caused this problem.  I would hold off on getting more Botox in the area and wait for it to wear off.  It seems that too much Botox was used and putting more might only aggravate the condition.  Please consult an expert in Botox and other cosmetic injections.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 76 reviews

Botox for chin wrinkles? Problems?

Botox and the other neuromodulators (Dysport and Xeomin) can be skillfully placed in a number of areas of the face by well trained medical professionals. While it is used most frequently in the upper face (forehead, brows, crows's feet) it can also be used to improve the mouth area, including overactive chin muscles. The mentalis and DAO muscles can sometimes negatively affect the lower lip. Very small  amounts of Botox placed (injected) at the right level below the skin are useful for the dimpling that can affect the chin surface. Once it is in, it cannot be removed. Its effect peaks about 2-3 weeks later and its effect is usually gone by 12 weeks or so. Sometimes additional drops can be used to fine tune a muscle that is not completely treated. It is always important to select medical professionals who have extensive experience with these drugs. 

Donn R. Chatham, MD
Louisville Facial Plastic Surgeon
5.0 out of 5 stars 69 reviews

Botox to chin

Botox to the chin can be good option for many patients. It sound like you just had the procedure and it can take 7-10 days for it to work completely.  Best be patient.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 29 reviews

Botox on my chin and now I have a strange shape when I say "F" or "P" words. Can this be corrected before it wears off?

Thank you for your question and I am sorry you are dealing with this unnatural chin appearance.  As the botox should not have yet started working, this is likely the result of the injections themselves causing some irritation to the underlying muscles.  I would allow 10-14 days to pass and assess whether appearance improves/resolves.  If it does not, further Botox to prevent this ridge from forming may be needed.  Hope that this helps. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
4.9 out of 5 stars 65 reviews

Botox to chin

 The odd shape  is being caused by the fact that some of the muscles of the of the chin have been adequately relaxed with the Botox, while others are not. The chin usually acts as one coordinated entire unit. If only half of the muscle is paralyzed, the other half will continue to pull and may cause this odd shape. It would seem from your photos that the answer is to  have a skilled injector add another couple of units only to the area of muscle which needs further relaxation. That should allow the chin muscle to act as one unified whole. However, it is important that he or she review your prior dosing and be judicious with the additional dose as using too much Botox in this area can have effects on the normal function of the muscles surrounding the lips. Before you do anything, wait until two weeks have passed because sometimes the effect of Botox can evolve even after 7 to 10 days.Good luck!Dr. Subbio

Christian Subbio, MD
Philadelphia Plastic Surgeon
5.0 out of 5 stars 63 reviews

Botox on my chin and now I have a strange shape when I say "F" or "P" words #fb #botox #chin

Botox could be applied in the chin to correct wrinkles in this area that may appear during animation. The amount of botox applied in this area should be minimal to achieve the desired effect.

The muscles of the chin are associated with the movements of the lip. Depending of the technique, the shape of the chin could be affected when animating ( moving the face during speech). When this occur, and it is aesthetically unpleasant, it could be possible to address phis new physical finding with a "touch up" of Botox in the chin.

John Mesa, MD
New York Plastic Surgeon
4.9 out of 5 stars 125 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.